Skip to main content

Yanyuan Ma

Professor of Statistics
Yanyuan Ma


Yanyuan Ma is a Professor of Statistics at Penn State.

Ma received her Ph.D. in Applied Mathematics from MIT in 1999. She received her B.S. in Mathematics from Beijing University in 1994.

Her research interest is in measurement error models, dimension reduction, mixed sample problems, latent variable models, selection bias and skew-elliptical distributions, missing not at random problems and more generally semiparametrics.

She is currently a fellow of the Institute of Mathematical Statistics and the American Statistical Association.



  • Sufficient direction factor model and its application for gene expression quantitative trait loci discovery. Jiang, F., Ma, Y. and Wei, Y. 2019, Biometrika , 106, 417-432.

  • MALMEM: Model Averaging in Linear Measurement Error Models. Zhang, X., Ma, Y. and Carroll, R. J. 2019, Journal of the Royal Statistical Society, Series B., 81, 763-779.

  • Semiparametric Efficient Estimation in Quantile Regression of Secondary Analysis. Liang, L., Ma, Y., Wei, Y. and Carroll, R. J. 2018, Journal of the Royal Statistical Society, Series B., 80, 625-648.

  • Optimal pseudolikelihood estimation in the analysis of multivariate missing data with nonignorable nonresponse. Zhao, J. and Ma, Y. 2018, Biometrika, 105, 479-486.

  • Simultaneous treatment of unspecified heteroskedastic model error distribution and mismeasured covariates for restricted moment models. Garcia, T. and Ma, Y. 2017, Journal of Econometrics 200,194-206.

  • A Semiparametric Single-Index Risk Score Across Populations. Ma, S., Ma, Y., Wang, Y. and Carroll, R. J. 2017, Journal of the American Statistical Association, 112, 1648-1662.

  • Semiparametric Estimation in the Secondary Analysis of Case-Control Studies. Ma, Y. and Carroll, R. J. 2016, Journal of the Royal Statistical Society, Series B, 78, 127-153.

  • Fused Kernel-Spline Smoothing for Repeatedly Measured Outcomes in a Generalized Partially Linear Model with Functional Single Index Jiang, F., Ma, Y. and Wang, Y. 2015, Annals of Statistics, 43, 1929-1958.

  • A Validated Information Criterion to Determine the Structural Dimension in Dimension Reduction Models Ma, Y. and Zhang, X. 2015, Biometrika, 102, 409-420.

  • Analysis of Proportional Odds Models with Censoring and Errors-in-Covariates Sinha, S. and Ma, Y. 2015, Journal of the American Statistical Association, 111, 1301-1312.



Applied statistics and design of experiment

Advanced Survival Analysis


Introduction to Mathematical Statistics